PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What are side effects of antiretroviral therapy (ART) drugs for human immunodeficiency virus (HIV)?

ANSWER

The ART drugs can have side effects, although newer medications usually don't cause as many. You'll probably have some for a short time. They might include:

Often, side effects will go away as your body adjusts to the medication.

  • Feeling queasy or throwing up
  • Diarrhea
  • Fatigue
  • Dizziness
  • Skin rashes
  • Trouble sleeping
  • Pain, numbness, or tingling

From: How Do You Treat HIV? WebMD Medical Reference

SOURCES:

CDC: "HIV/AIDS: Testing," "National HIV and STD Testing Resources: Frequently Asked Questions," "Act Against AIDS: Cost of Treatment."

AIDS.gov: "Overview of HIV Treatments," "Side Effects," "Types of Lab Tests," "CD4 Count," "The Affordable Care Act and HIV/AIDS."

Avert: "HIV Testing," "Continuing antiretroviral (ARV) treatment."

Department of Health and Human Services: "HIV and Its Treatment: What You Should Know."

Reviewed by Jonathan E. Kaplan on November 19, 2018

SOURCES:

CDC: "HIV/AIDS: Testing," "National HIV and STD Testing Resources: Frequently Asked Questions," "Act Against AIDS: Cost of Treatment."

AIDS.gov: "Overview of HIV Treatments," "Side Effects," "Types of Lab Tests," "CD4 Count," "The Affordable Care Act and HIV/AIDS."

Avert: "HIV Testing," "Continuing antiretroviral (ARV) treatment."

Department of Health and Human Services: "HIV and Its Treatment: What You Should Know."

Reviewed by Jonathan E. Kaplan on November 19, 2018

NEXT QUESTION:

What can you do about side effects of antiretroviral therapy (ART) drugs for human immunodeficiency virus (HIV)?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: